Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 14, 2006, 11:31 AM CST for Calcasieu Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2006, 11:31 AM CST (17:31 UTC)
- Expired
- Nov 14, 2006, 12:00 PM CST
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 23 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 141732 TORLCH LAC019-141800- /O.NEW.KLCH.TO.W.0048.061114T1731Z-061114T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1131 AM CST TUE NOV 14 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL NOON CST * AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER MOSS BLUFF...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GILLIS AT 1140 AM CST A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3038 9330 3024 9323 3029 9303 3038 9305 $$ ERICKSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 14, 11:30 AM CST, 1 minute earlier.
Area forecast discussion, Nov 14, 11:30 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST TUE NOV 14 2006
.UPDATE...
ONLY UPDATE AT THIS TIME IS TO GO AHEAD AND GO WITH A SMALL CRAFT
ADVISORY FOR TONIGHT THROUGH THURSDAY MORNING.
ALSO...AS WARM FRONT MOVES INLAND SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ARE DEVELOPING. STORMS HAVE SHOWN SOME WEAK ROTATION
AND WE HAVE REPORTS OF FUNNEL CLOUDS RIGHT ALONG THE WARM FRONT IN
THE VICINITY OF LAKE CHARLES. WE WILL ALSO DO A SPECIAL 18Z UPPER
AIR SOUNDING TO TAKE A MORE CURRENT SAMPLE OF THE ATMOSPHERE.
&&
RUA
&&
.PREV DISCUSSION... (ISSUED 401 AM CST TUE NOV 14 2006)
SYNOPSIS...SHOWERS ARE BEGINNING TO DEVELOP NEAR A MOISTURE AXIS
OVER SOUTHEAST TEXAS. THIS IS IN RESPONSE TO A SOUTHERLY RETURN
FLOW INITIATING IN THE WAKE OF A SURFACE HIGH PRESSURE RIDGE IN
THE TENNESSEE VALLEY WHICH WILL CONTINUE EASTWARD. SOUTHERLY WINDS
WILL INCREASE TODAY OVER THE AREA AS LOW PRESSURE DEVELOPS NEAR
THE PAN HANDLE. INCREASING MOISTURE WILL COMBINE WITH ANOTHER WEAK
UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS OVER MOST OF THE AREA TODAY AND TONIGHT AHEAD OF A
PACIFIC COLD FRONT WITH MODIFIED POLAR AIR OUT OF THE NORTHERN
PLAINS. BEST CHANCE FOR RAIN WILL BE EAST OF THE SABINE RIVER
WHERE THE BEST MOISTURE WILL POOL.
A REINFORCING COLD SHOT WILL BLOW THROUGH ON SATURDAY. THIS NEXT
COLD FRONT LOOKS DRY AS UPPER LEVEL WINDS WILL BE NORTHWESTERLY
FROM A BROAD RIDGE OVER THE WESTERN STATES. DRY AND SEASONABLY
COOL CONDITIONS SHOULD HOLD INTO EARLY NEXT WEEK AS THIS BROAD
RIDGE MOVES THROUGH.
DISCUSSION...CHOSE TO LEAVE SEVERE WORDING OUT OF THE FORECAST
PACKAGE TONIGHT AND EARLY WEDNESDAY AS THE NAM LAGS THE STRONG H3
JETSTREAK TO THE WEST. BY THE TIME THE JET MAX BRINGS FAVORABLE
RIGHT REAR QUAD DYNAMICS (AGEOSTROPHIC LIFT) WEDNESDAY AFTERNOON,
THE MOISTURE HAS BEEN DRY PUNCHED OUT TO THE EAST OF THE LOWER
MISSISSIPPI VALLEY. CANNOT RULE OUT AN ISOLATED SEVERE GUST AS
THE DRY PUNCH MOVES INTO THE CONVECTION EARLY WEDNESDAY MORNING.
WENT LOWER ON POPS VS GUIDANCE DUE TO CAPPING AHEAD OF THE FRONT TNITE.
WENT A CAT HIGHER ON TEMPS FROM PREVIOUS PACKAGE WED AND WED NIGHT
MAINLY DUE TO STRONG SUBSIDENCE ON WEDNESDAY WITH THE BACK SIDE OF
THE TROF AND TURBULENT MIXING OF STRONG NORTHWESTERLY WINDS. THE
NAM HINTS AT WRAPAROUND STRATOCU CIGS WED NIGHT WITH THICKNESS
HEIGHT RISES AND COOL ADVECTION ENDING EARLY EVENING.
AVIATION...MVFR CIGS WITH SHOWERS ALL TERMINALS EARLY TODAY,
IMPROVING TO VFR CIGS DURING THE AFTERNOON EXCEPT TEMPO MVFR IN SHOWERS.
COULD BE A FEW IMBEDDED TSTMS AS THERE IS UPPER LEVEL DIVERGENCE
AND CONVECTIVE TEMPS IN THE MID 70S WILL BE REACHABLE.
MARINE...BUILDING SEAS SHOULD REACH SCA CRITERIA AROUND MIDNIGHT TONIGHT.
AN UPDATED COASTAL FORECAST TO INCLUDE THIS HAZARD TO NAVIGATION
COULD BE ISSUED AROUND NOON TODAY. WINDS WILL ALSO REACH SCA
CRITERIA A BIT LATER WITH THE FRONTAL PASSAGE WEDNESDAY MORNING.
SCA WINDS AND SEAS WILL LIKELY PERSIST THROUGH WEDNESDAY NIGHT.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO NOON THURSDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Nov 14, 5:17 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 517 AM CST TUE NOV 14 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 517 AM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT LATE TONIGHT. ALTHOUGH MOST OF THE SEVERE ACTIVITY SHOULD BE NORTH OF THE AREA, STORMS COULD DEVELOP IN SQUALL LINES AHEAD OF THE FRONT. A DRY PUNCH COULD PRODUCE SOME BOW TYPE STORMS WITH STRONG STRAIGHT LINE WINDS. DUE TO THE SHORT DURATION AND COVERAGE OF THESE STORMS, ACTIVATION OF SPOTTERS IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL MOVE THROUGH THE AREA DURING THE MORNING ON WEDNESDAY, ENDING THE SLIGHT RISK OF SEVERE THUNDERSTORMS. MUCH DRIER AIR AND STRONG WINDS WOULD INCREASE THE RISK OF WILDFIRE WEDNESDAY AFTERNOON, HOWEVER THE SOILS REMAIN QUITE MOIST FROM LAST MONTHS HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NECESSARY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:44 AM CST | Severe Thunderstorm Warning | LCH | Evangeline | 19 min |
| Nov 14, 12:05 PM CST | Tornado Warning | LCH | Acadia | 25 min |
| Nov 14, 12:12 PM CST | Tornado Warning | LCH | Saint Landry | 33 min |
| Nov 14, 12:21 PM CST | Tornado Warning | LCH | Allen, Jefferson Davis | 24 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.